Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Increased pmt physical symptoms after stopping anti depressants

(3 Posts)
Redorwhitejusthaveboth Sun 21-Apr-13 22:16:10

I stopped talking sertraline (for depression) around 4 months ago... My emotional PMT symptoms have become horrific as I expected but what I've found odd is that the physical PMT symptoms are also magnified - so breast tenderness which I haven't had for years is back and the pmt spots are back too.....
What's going on? Is this just a coincidence or is it linked somehow to stopping the meds?

willyhaschips Sun 21-Apr-13 22:18:52

I think it's related to stopping the meds.
My doctor has been treating my severe PMS with SSRIs for the last five years. It's been great to be symptom free. It's also helped with the hot flushes associated with the perimenopause.

Redorwhitejusthaveboth Sun 21-Apr-13 22:26:12

Do you take them continuously or just the 2 weeks pre period? My gp told me I could do the 2 wk thing if I couldn't cope with the pmt - at the moment I can cope and I've worked so hard to beat the depression that I don't want to go back on them. But for the life of me I can't work out how coming off them can be giving me the physical pmt symptoms - the ssris don't have any hormonal effect do they?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now